MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 7 FR. PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT; CATHETER INTRODUCER

BARD ACCESS SYSTEMS 7 FR. PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT; CATHETER INTRODUCER
Model Number 0601170
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
Date of Event 05/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaz1304 showed one other similar product complaint(s) from this lot number.Both complaints for this lot number (reaz1304 have been reported from the same (b)(4) facility.
 
Event or Problem Description
It was reported the clavicular bone was punctured and while manipulating the needle, one part got stuck in the patient.The needle broke into two pieces.There were no problems removing the broken part from the patient.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken needle shaft was confirmed and the cause was determined to be use related.The product returned for evaluation was a 19ga x 2.72¿ introducer needle shaft.The associated luer connector was not returned.Gross visual examination of the needle confirmed a complete break of the shaft at the proximal end.The needle tube was compressed into an elliptical shape and was hooked at the break site.Microscopic examination revealed the presence of wrinkled markings near the inside edge of the hooked break site.Sharp-cornered kink points were seen at circumferentially opposite ends of the break site and the fracture surface was granular.No potential manufacture damage, defect, or deformity was observed and the sample was measured to be within specification.The observed damage was characteristic of bending the needle to the point of failure.It was stated in the event description that the clavicular bone was punctured and ¿while manipulating the needle, one part got stuck in the patient¿.The evidence suggests that this manipulation included forceful bending of the needle which ultimately broke the needle shaft.No evidence was observed to suggest that the needle was otherwise damaged or manufactured outside of intended design.
 
Event or Problem Description

Brand Name
7 FR. PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6656645
Report Number3006260740-2017-00874
Device Sequence Number1541322
Product Code DYB
UDI-Device Identifier00801741038327
UDI-Public(01)00801741038327(17)211231(10)REAZ1304
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K860432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number0601170
Device Catalogue Number0601170
Device Lot NumberREAZ1304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1